Arkansas, 2012Flash Flooding in Arkansas, January 25, 2012
January 25, 2012 · NWS TSA · 2 events in 2 counties and zones
Heavy rains developed across parts of western Arkansas in response to a warm front lifting north out of Texas. The slow moving showers and thunderstorms resulted in a period of heavy flooding rains over parts of west central Arkansas into the early afternoon hours of the 25th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains developed across parts of western Arkansas in response to a warm front lifting north out of Texas. The slow moving showers and thunderstorms resulted in a period of heavy flooding rains over parts of west central Arkansas into the early afternoon hours of the 25th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 25, 6:19 AM CST, 54 minutes earlier.
Area forecast discussion, Jan 25, 6:19 AM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
619 AM CST WED JAN 25 2012
.DISCUSSION...
THE 12Z AVIATION DISCUSSION IS INCLUDED BELOW.
&&
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
TOUGH FORECAST TODAY. THE MODEL GUIDANCE HAS IFR CIGS AND VSBYS
FOR THE BULK OF THE FCST PD AT MOST SITES. JUST NOT CONFIDENT THAT
WILL BE THE CASE...BASED ON WHAT OBS HAVE DONE THIS MORNING IN
SOME SPOTS. OFF AND ON RAIN WILL PERSIST FOR THE NW AR SITES...AND
POSSIBLY AT KMLC. CIGS WILL FLUCTUATE BTWN THE IFR-MVFR-VFR
CATEGORIES...EVENTUALLY TRENDING TOWARD IFR FOR TONIGHT.
LACY
&&
.PREV DISCUSSION... /ISSUED 346 AM CST WED JAN 25 2012/
DISCUSSION...
UPPER LOW NEAR THE BIG BEND AREA OF WEST TEXAS THIS MORNING WILL
CONTINUE A SLOW PROGRESSION EAST OVER THE NEXT 48 HOURS...AND
PROVIDE SOME MUCH NEEDED RAINFALL OVER A LARGE PORTION OF THE
FORECAST AREA. MEANWHILE...A NORTHERN BRANCH WAVE QUICKLY MOVING
ACROSS THE NORTHERN PLAINS TODAY WILL COMBINE WITH TEXAS LOW TO
SET UP A SHARP DEFORMATION ZONE ACROSS THE AREA...WHICH WILL
EFFECTIVELY CUT OFF PRECIP ACROSS NE OKLAHOMA LATER THIS MORNING.
A TIGHT GRADIENT OF RAINFALL WILL SET UP...WITH LATEST MODEL
GUIDANCE CONTINUING TO SUPPORT THIS HAPPENING NEAR THE AREA
COVERED BY THE FLOOD WATCH. THUS FAR 1 TO 2 INCH AMOUNTS HAVE BEEN
COMMON WITHIN THIS AREA...RADAR CONTINUES TO SIGNIFICANTLY
OVERESTIMATE AMOUNTS DUE TO BRIGHT BAND EFFECTS IN MELTING LAYER.
WATCH WILL BE LEFT WITH ITS CURRENT CONFIGURATION THROUGH 00Z...
WILL NEED TO MONITOR TRENDS THIS AFTERNOON TO SEE IF AN EXTENSION
IN TIME IS NEEDED.
SHORT THERMOMETER EXPECTED TODAY ESPECIALLY IN EASTERN AND
SOUTHERN AREAS WHERE RAINFALL WILL PERSIST THROUGH THE AFTERNOON.
WHILE MOST AREAS NORTHWEST OF I-44 WILL SEE RAIN DIMINISH LATER
THIS MORNING...CLOUD COVER AND NORTHEAST SFC WINDS WILL KEEP
SOMETHING OF A LID ON TEMPS AS WELL. PRECIP CHANCES WILL REMAIN
HIGH THROUGH THURSDAY MORNING ACROSS SE OKLAHOMA AND NW ARKANSAS
AS UPPER LOW CONTINUES ITS SLOW JOURNEY EAST...WITH PRECIP ENDING
THERE BY THURSDAY AFTERNOON.
WARMER TEMPS EXPECTED FRIDAY AHEAD OF ANOTHER COLD FRONT. THIS
FRONT ASSOCIATED WITH A FAST MOVING CLIPPER SYSTEM THAT MAY BE
ABLE TO SQUEEZE OUT SOME LIGHT RAIN OR SNOW FRIDAY NIGHT...BUT AT
THIS TIME ANY ACCUMULATIONS LOOK MINOR. THIS COOL DOWN WILL BE
SHORT LIVED...AS MOST OF THEM HAVE BEEN THIS SEASON...WITH SOUTH
WINDS RETURNING QUICKLY EARLY NEXT WEEK AND TEMPS WELL ABOVE
NORMAL IN ADVANCE OF THE NEXT SYSTEM...WHICH MAY BRING A SMALL
CHANCE OF RAIN TO MAINLY EASTERN SECTIONS BY TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 50 39 58 31 / 80 40 10 0
FSM 47 42 55 31 / 100 90 60 0
MLC 49 44 55 30 / 100 80 60 0
BVO 50 33 58 25 / 50 20 10 0
FYV 46 39 51 26 / 100 70 60 0
BYV 44 37 50 29 / 100 70 60 0
MKO 47 40 55 30 / 100 70 40 0
MIO 49 37 56 31 / 90 30 10 0
F10 47 42 57 35 / 90 60 40 0
HHW 52 46 56 34 / 100 90 60 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 6 PM WEDNESDAY FOR OKZ049-OKZ053-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLOOD WATCH UNTIL 6 PM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
AVIATION...30Hazardous weather outlook, Jan 25, 5:06 AM CST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
506 AM CST WED JAN 25 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-261100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
506 AM CST WED JAN 25 2012
...HEAVY RAIN AND POSSIBLE FLOODING SE OK/NW AR TODAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...TONIGHT.
FLASH FLOOD.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
A BAND OF RAIN AND THUNDERSTORMS WILL PERSIST FROM SOUTHEAST
OKLAHOMA INTO NORTHWEST ARKANSAS TODAY...TO THE NORTHEAST OF AN
UPPER LOW OVER TEXAS. AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL IS
POSSIBLE...WHICH COULD CAUSE SOME LOCALIZED FLOODING. THERE IS A
LIMITED RISK OF MAINLY ELEVATED HAIL TONIGHT AS ELEVATED
INSTABILITY INCREASES...WITH THE BEST CHANCE OF THIS NEAR THE RED
RIVER.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...NO HAZARDS.
FRIDAY...WINTER WEATHER POTENTIAL.
SATURDAY AND SUNDAY...NO HAZARDS.
MONDAY...HIGH WIND POTENTIAL.
TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
A LIGHT DUSTING OF SNOW IS EXPECTED FRIDAY NIGHT MAINLY ACROSS
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WITH THE BETTER
CHANCES NEAR THE KANSAS AND MISSOURI BORDERS.
STRONG SOUTHERLY WINDS ARE EXPECTED ON MONDAY AS HIGH PRESSURE
SLIDES INTO THE SOUTHEAST CONUS...AND A LEE TROUGH DEVELOPS OVER
THE HIGH PLAINS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Flash Flood, Franklin
- When
- January 25, 7:13 AM CST to 6:30 PM CST
- Where
- Franklin County, 2.28 mi NW of Denning to 1.87 mi W of Denning
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.424, -93.828
Smith Creek flooded portions of Highway 309.
Flash Flood, Crawford
- When
- January 25, 12:45 PM CST to 6:00 PM CST
- Where
- Crawford County, Van Buren to Mulberry
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.430, -94.350
Several roads were flooded due to locally heavy rains across the southern portion of the county.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, January 25, 2012$940,000 · EF1 · 24 events
- Tornadoes in Louisiana, January 25, 2012$415,000 · EF1 · 8 events
- Tornadoes and Damaging Winds in Texas, January 25, 20121 injured · $140,000 · EF1 · 10 events
- Tornadoes in Texas, January 25, 2012$85,000 · EF1 · 4 events
- Tornado and Damaging Winds in Louisiana, January 25, 20121 injured · $115,000 · EF0 · 8 events
- Tornado and Flash Flooding in Mississippi, January 25 to 26, 2012$26,000 · EF1 · 5 events
- Flash Flooding in Oklahoma, January 25, 2012$50,000 · 2 events
- Flash Flood in Arkansas, January 25, 2012$20,000 · 1 event
- High Wind in Wyoming, January 25, 201268 kt wind · 10 events
- Marine Thunderstorm Winds in Gulf of Mexico, January 25, 20127 events
- High Wind in Montana, January 25, 201264 kt wind · 5 events
- Flash Flood and Hail in Texas, January 25, 2012$1,000 · 1 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 360829, 363443.